MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, the manufacturer's catheter's needle did not deploy.A second manufacturer's catheter was used to complete the procedure.No patient injury was reported.The returned device was visually and microscopically inspected.The needle was slightly protruded, presenting a sharp edge.This product problem is being submitted for the protruding needle.There is a potential for harm if the malfunction were to reoccur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.The probable cause is a mechanical failure due to the needle unable to deploy fully.Device manipulation, impact and applied pressure associated with use and handling may affect the integrity of the device.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business par
b37
alajuela
CS  
Manufacturer Contact
in young rock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12840692
Report Number3008363989-2021-00025
Device Sequence Number19894933
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)221031(10)5041118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5041118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown